Severe gingival enlargement (GE) is one of the most commonly observed adverse effects in patients who have undergone renal transplants due to the use of cyclosporine A. Objectives: We aimed to gain more insight into the prevalence of GE in patients with renal transplants. Methods: We searched the PubMed and Web of Science databases for relevant studies from January 1990 to January 2018. Using random effects models, we calculated summary incidence rates and 95% confidence intervals (CIs). Results: A total of 595 patients from 10 studies were included. Patients using cyclosporine A with or without any other drugs had a 62.6% (95% CI, 41.9%–79.5%) incidence of GE. Subgroup analysis according to diagnostic criteria showed that the incidence of GE was lower when using well-defined diagnostic criteria or scoring system. The incidence of GE was 88.2% (95% CI, 80.9%–93.0%) in patients using cyclosporine A with nifedipine. Cyclosporine A without nifedipine was associated with a significantly decreased risk of GE incidence when compared with the combination of cyclosporine A and nifedipine (odds ratio: 0.198; 95% CI, 0.083–0.473; P < 0.001). Conclusions: It is important for all clinicians to know the effects of the aforementioned drugs and the treatment options.
Serindere, Gozde and Ozveren, Neslihan
"Gingival Enlargement in Patients who Have Undergone Renal Transplants: A Meta-Analysis,"
Journal of Dentistry Indonesia: Vol. 25
, Article 8.
Available at: https://scholarhub.ui.ac.id/jdi/vol25/iss2/8